My son is 3 yrs. old, diagnosed by my dermatologist with eczema. He's got eczema all over his body.He was prescribed with Clobetasol Propionate Ointment USP, 0.05%... I read on the Pediatric Precaution that "It's not recommended for children under 12... How safe is this medicine... should I stop giving it when it specifically said "Not recommended for children under 12"... Pls. help...
28 Jun 2010
Did a skin specialist prescribe this for you?
There is a risk when using strong steroid creams such as Clobetasol on young children. There are many potential side-effects.
Your child's eczema is obviously bad and your specialist has decided that the benefits of using the cream outweigh the risks.
Discuss your child's specific risks with your specialist if you are concerned.
Use the cream as directed to get the eczema under control ... then you will be able to use a less potent, safer cream, to keep the eczema at bay.
All the best.
- Clobetasol Information for Consumers
- Clobetasol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clobetasol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have two big keloids(not sure bout the size) on my right ears and I went to see the dermatologist and he prescribed the clobetasol propionate gel ...
1 answer • 25 Aug 2009
I have a rash on my ankles after trimming my Pyracantha hedge. Same thing happened a couple years ago. My doctor prescribed this product then and it ...
2 answers • 15 May 2010
my dr prescribed Clobatasol Propionate, but it works intermittently; ie if i stop, it comes back in full force. If i use Alcohol it burns, i ...
1 answer • 8 Jun 2010
Sweet foods are especially bitter - fruits, jellies, desserts, wine, chocolate. I was prescribed the ointment for nummular eczema and have used it ...
1 answer • 12 Aug 2010
I have had eczema on my hands for a while now. Been using Clobetasol Propionate Ointment USP .05% for a while, but after doing some bathroom cleaning ...
0 answers • 19 May 2011